Saturday July 30th 2016

Trusted Helpline
Help Available 24/7
1-888-882-1456
PRIVACY
GUARANTEED

Effects of oxycodone on the brain (INFOGRAPHIC)

Effects of oxycodone on the brain  (INFOGRAPHIC)

Embed this infographic to your website

Oxycodone and the brain

Oxycodone, also called “Hillbilly Heroin” on the streets, has a strong abuse and addiction potential, but how are the functional and structural changes in the brain reflected in a person’s behavior, mood, psychological health, or emotional state?  We cover oxycodone side effects on the brain in the infographic above. More here, and a place for your questions at the end.

How the brain is affected by oxycodone

Oxycodone changes the brain by acting at the opiate receptors, and especially at the brain’s reward center. As a result, it produces the following effects:

Changes in the brain have an effect on your behavior, mood and emotions. Consequently, possible side effects from oxy, include:

  • agitation
  • anxiety
  • cognitive impairments
  • confusion
  • depersonalization
  • depression
  • hallucinations
  • mood swings
  • paranoia
  • sleep problems
  • violent behavior

Effects of oxycodone on the brain questions

Like our infographic?…Feel free to share it. For any further questions and comments, we welcome you to post them in the section at the end. We try to respond personally to all legitimate inquiries as soon as possible.

Leave a Reply

3 Responses to “Effects of oxycodone on the brain (INFOGRAPHIC)
Debbie
9:27 am March 14th, 2016

My mom died a few weeks ago and I have been experiencing the most horrible panic attacks. My dr prescribed .5 mg lorazepam and I take 1-2 a day mostly at night so I don’t go into full blown anxiety and freak out. I was on once before and everything you say about them is true; I was taking .5 mg and maybe half at a time. I was on for the duration of one rx- probably 60 pills and decided I gidbybesbybsbt more. I had awful awful withdrawals! I couldn’t believe how bad they were! I know I’m in for it again, but they are the only hel for my symptoms. I am a pain patient as well- a botched spine surgery upper and lower back and neck left me in s really bad place. When I was first on opiates I abused like crazy then I’d run out and the cycle would begin. Fortunately, I have a wonderful husband and partner in this life; we purchased a pill safe- it spits out my pills at prescribed tones. We also have a safe thst used a thumbprint to open that stores extras. So I’m all good and managed. We would like to travel and are planning to be gone beginning this June- I’m ipset that I cannot get a prescription for more than 30 days!!! I’m screwed! I will literally have to fly in every 30 days to get and fill my prescription. I know there is abuse I know but I follow all orders plus- now I’ll have to incur costs to fly on every 30 days. It stinks/ is there a way around it that I’m unaware of?

12:40 pm March 23rd, 2016

Hi Debbie. I suggest you speak with your prescribing doctor about this. Let him/her know about your traveling plan and schedule and see what can be done. Maybe there is a way s/he can prescribe more, or call another doctor from the area where you’ll be going. Unfortunately, I am not aware of a way around this.

Jen
1:03 am March 26th, 2016

My husband is clean from oxycodone for 7 days today. He detoxed in a behavioral health facility. He told me the doctor there offered to wean him before detox but he declined and said he just wanted it over. He was discharged yesterday and had his outpatient rehab assessment today. He is very emotional, shakes at times, and minor cold chills/sweats. I have noticed that his pupils are HUGE at times still and today he still had a trace of oxy in his urine ( at the assessment). Is it normal for this to still be in his urine and his pupils still to be dilated? (He did likely OD the last Friday which is the last day he used) Or is it more likely that he was still taking them under Dr. Supervision as inpatient. He has not left my sight since his discharge. I’m trying so hard to trust him but I don’t know how. If he had this under control, he wouldn’t have let this happen in first place. He did willingly seek treatment, but only after I took my child and left him. I’m confused.

Trusted Helpline
Help Available 24/7
1-888-882-1456
PRIVACY
GUARANTEED